MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPIO; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

BOSTON SCIENTIFIC CORPORATION CAPIO; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number M0068312321
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a capio packaged, pc device was used during a total hysterectomy procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the dart detached on the patient's left side and was noticed after the capio device was deployed.Reportedly, a portable x-ray was used to confirm that the detached piece was not inside the patient.The procedure was completed with another capio packaged, pc device.There were no patient complications as a result of the event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Blocks b5 and b7 fields were updated due to additional information received.Block h6: device code of 2907 captures the reportable event of dart detachment.Block h10: the voluntary user medwatch number is (b)(4).Investigation of the returned capio slim device was performed.Visual analysis found that there were blood residues observed on the device.There were no issues observed with the catch and carrier.The 4 riveting pins were in place.The cage did not have rough edges.Furthermore, the dart was not returned in the device.Functional analysis was performed by actuating the carrier three times and it extended and retracted without any issues.Also, it was actuated (deployed) three times with the suture and the dart could be entered in the catch slot without any issues.A review of the device history record (dhr) indicated that the device met all material, assembly, and product specifications at the time of release to distribution.After analysis it was determined that the device did not present any visual issue and it worked as intended.It did not show evidence of either the alleged issue or any defect that could have contributed to the event reported.Therefore, the investigation concluded that the most probable cause for the reported issue is no problem detected, since the device complaint or problem cannot be confirmed.
 
Event or Problem Description
It was reported to boston scientific corporation that a capio packaged, pc device was used during a total hysterectomy procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the dart detached on the patient's left side and was noticed after the capio device was deployed.Reportedly, the detached dart was stuck inside the capio device.Furthermore, a portable x-ray was used to confirm that the detached piece was not inside the patient.The procedure was completed with another capio packaged, pc device.There were no patient complications as a result of the event.The patient's condition at the conclusion of the procedure was reported to be good.

Brand Name
CAPIO
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9809258
Report Number3005099803-2020-00711
Device Sequence Number19583884
Product Code GCJ
UDI-Device Identifier08714729257622
UDI-Public08714729257622
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K932553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2022
Device Model NumberM0068312321
Device Catalogue Number831-232
Device Lot Number0023495814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2020
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date04/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight73